MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While the clinician has stated the issue to be "definitely related" to the device, based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's hernia recurrence.Based on the available information, no conclusion can be made.Recurrence is a known inherent risk of hernia repair surgery.Regarding hernia recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2016: the patient underwent an umbilical hernia repair with implant of the phasix st mesh.On (b)(6) 2018: the patient was diagnosed with a hernia recurrence confirmed with imaging studies.The hernia recurrence has been assessed by the clinician as moderate in severity, definitely related to the study device and not related to the procedure.As reported, reoperation will be performed.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2016: the patient underwent an umbilical hernia repair with implant of the phasix st mesh.On (b)(6) 2018: the patient was diagnosed with a hernia recurrence confirmed with imaging studies.The hernia recurrence has been assessed by the clinician as moderate in severity, definitely related to the study device and not related to the procedure.As reported, reoperation will be performed.Addendum to document revision procedure to repair the recurrent hernia.On (b)(6) 2018: the patient underwent a laparoscopic ventral hernia repair with mesh ventralight st w/ echo ps and tapp block to repair the recurrent ventral hernia and an incarcerated ventral hernia containing omentum.The phasix st mesh was removed at this time.
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr to document the revision procedure to repair the recurrent hernia.The initial determination remains the same, no conclusion can be made.Updated fields: date of event, date of report, description of event or problem, date received by mfr, mfr site, date received by mfr, type of report, follow up type, evaluation codes.If additional information is provided, a supplemental emdr will be submitted.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7643260
Report Number1213643-2018-02245
Device Sequence Number1861706
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue Number1200015
Device Lot NumberHUAU0482
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR